Problem with Second video card w. Win 7

December 17, 2010 at 10:38:18
Specs: Windows 7, Core2Quad/8GB
Hello, i'm experiencing some problems with a second video card under windows 7 (64bit). I'm using a NVIDIA GeForce 8800 GTX (PCI express) with 2 displays for a longer time. I now added a second card: PCI NVIDIA Geforce 6200 with a third display. It's no problem to install the second card as it uses the same drivers as the first one. Im also able to activate the 3rd display and usw it, but im experiencing some sideffects.

1. Sometimes (quite often) the system freezes for about 20 seconds. I can use. STRG+ALT+DEL and the system reacts very slowly for a few seconds. This instantly stops to happen after disabling the 3rd display.
2. Sometimes after changing the the display settings (e.g. position of screens, resolution..) all 3 (or only the 3rd) display turn black and only the mouse pointer is visible... This can also happen if i turn on the 3rd display later than the others or remove the display-cable.
3. Using the 3rd screen is very slow all the time.(e.g.when moving windows or scrolling websites)

I'm using the latest NVIDIA Drivers and windows updates. Does anyone have clue why this is happening?

Thanks a lot Dennis


See More: Problem with Second video card w. Win 7

Report •

#1
December 17, 2010 at 21:14:33
It sounds like you may be running low on available power. Your power supply, or one of your power supplies busses is not sufficient for your new power needs and/or you have power to more than one card from the same buss where the 12Volt power may be divided among 2 or 3 busses (common on many low to mid priced power supplies). If this is the case, then switching the Molex/video power adapter from one set of molex connectors to another set may help.
Post specs for more help.

You have to be a little bit crazy to keep you from going insane.
This site is about helping people, lets keep it that way.


Report •

#2
December 19, 2010 at 01:01:40
i'm going to try that
THank you

Report •
Related Solutions


Ask Question